Optimizing anticoagulation therapy for atrial fibrillation with prior gastrointestinal bleeding
Long-term anticoagulation therapy is often recommended for patients with atrial fibrillation (AF) to reduce their risk of stroke, but gastrointestinal bleeding (GIB) is a common complication that presents a significant challenge. Patients with a history of GIB have heightened risks of recurrent bleeding events, hence interruption or discontinuation of anticoagulants is often warranted. When and how to restart anticoagulant therapy following an episode of GIB has been debated. MIMS Doctor interviewed Dr Pipin Kojodjojo, Cardiologist and Cardiac Electrophysiologist at Asian Heart & Vascular Centre, Singapore, to gather his perspectives on how to manage anticoagulant therapy after a GIB episode.
Markings
Shape
Form
Color 1
Color 2
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in